How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

hi i have a blood vessel in my eye that burst. one area of

Customer Question

hi i have a blood vessel in my eye that burst. one area of my eye is red. are there any over the counter medications that may help? also my vision is normal with no pain
Submitted: 4 years ago.
Category: Eye
Expert:  Dr. Dan B. replied 4 years ago.

Doctor DanB : Hello and thanks for your question. Are you taking any of the following: Warfarin, aspirin, ibuprofen, motrin, aleve, naprosyn,  garlic, ginseng, ginko biloba or vitamin E?
JACUSTOMER-untll50b- :

i took motrin for two days

Doctor DanB : It sounds like what you experienced is called a subconjunctival hemorrhage. This essentially amounts to a bruise on the eye, except on the eye the tissue that the blood is underneath is transparent so you see the blood exactly the color it is, versus a bruise on your arm which is hiding beneath layers of skin.There are things that can predispose to getting these hemorrhages. Warfarin (coumadin) is one of the most common drugs that cause this. However, taking aspirin, ibuprofen, motrin, aleve, naprosyn can thin the blood and predispose to these. Also taking garlic, ginseng, ginko biloba and vitamin E can also thin the blood and predispose to getting these.  However, as any bruise, these can happen without taking any of these blood-thinning medications. Also when there is significant pressure being generated in the eye or head, this can happen from that. Examples of this include eye rubbing, sneezing, coughing, lifting a heavy load or straining against a bowel movement. If you are not taking any of these medicines or vitamins and/or you've not had any of these pressure causing events, then having multiple episodes of this could be a sign of a bleeding problem and should be checked out by your primary care doctor.In the meantime, if there is any eye discomfort, cool compresses and/or artificial tears can help alleviate your symptoms. As long as there has been no prior eye surgery or trauma, however, there is usually little cause for concern.  These hemorrhages will usually resolve in 1-3 weeks spontaneously, as any bruise would.
Doctor DanB : Does this make sense?
JACUSTOMER-untll50b- :

i will have to wait 1-3 weeks for my eye to clear?

Doctor DanB : For a young person like yourself it may take only a few days but for the most part the only way to get it to go away is to stop taking the ibuprofen and wait, unfortunately.
Doctor DanB : Do you have any other concerns about this that we haven't addressed? 
Doctor DanB : If not, Please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter; this allows part of the funds that you have deposited to the website to be released for my efforts to assist you. This does not end our conversation, however-we can continue to discuss any of your concerns without further charges until you are satisfied.Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. Thanks for your inquiry!My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor.
Customer: replied 4 years ago.

you mentioned artitificial tears, maybe ill try that

Customer: replied 4 years ago.
Relist: Incomplete answer.
Expert:  Dr. Dan B. replied 4 years ago.